Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Suffering from cold sores, occurring on lips. Taking metoprolol. Due to medication?

Hi, I take Metoprolol and have for just over a year. I ve noticed an increase in getting cold sores . I had one in August after not having any for approximately 10 years and now have 2 coming out on my lip at the same time. I m also getting over a cold and I haven t had a cold in 16 years. Can this be caused by the Metoprolol?
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Although there is no direct study proving that metoprolol can lead to an immuno-compromised state in an individual consuming it. You should note that cold sores have found to appear when an individual is not healthy (low on immunity, infection, etc.).

As you have mentioned a state of recovery from a cold, this could be the reason for the appearance of the cold sores, as you are in a weaker general state.

Please get these sores checked, and attain adequate treatment for the cause.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Thu, 14 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor